Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Does overdose of eltroxin cause adverse effects in children?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 1710 Questions
Hi,Just now read your chat reply for the child who consumed eltroxin. My kid is 1.9 years and 2 days back, he tried opening the bottle and taking the pills in his palm. I immediately cleaned his mouth, few tablets and powder and had come out from his mouth. Later when i checked the tablet count in the bottle there were only 52 out of 60[eltroxin 25mg].I am not sure whether he had taken the tablets or not but precautionary step i wanted to give a gastric lavage.So within few minutes i was told by the pediatrician also to do a gastric salvage. I went to the nearest hospital within 10 minutes and they did Gastric lavage and monitored for 14 hrs. they told me that they could see few whitish substances but they said it could be milk or curd. His pulse rate was normal.He had good sleep.He was discharged yesterday. Today my pediatrician has asked me to do a thyroid blood test, so awaiting for the results. The kid is active, NO vomitting or nausea. He had his regular food and water.No symptoms of over dose.I would like to know if any other check has to be done. Will there be any other side effects on the kid.Please guide me.
Posted Mon, 10 Feb 2014 in Child Health
Answered by Dr. Arun 23 minutes later
Brief Answer: Relax Detailed Answer: Hi Thanks for writing to health care magic. There is absolutely no need to worry . Your kid has been appropriately treated with gastric lavage and monitoring. 2 days is more than enough for the tablets to get excreted out of the body Your kid has no signs of overdose currently . Relax don't worry about thyroid report . Even if it's abnormal it will settle on it's own. No other test is needed. NOTE : Keep all medicines at home locked in a cupboard for safety. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor